... I am concerned with all of the side effects. I usually don't take any medication at all, but I was feeling desperate to cure these migraines. I am 27 yrs old, just wondering what everyone thinks about this med before I begin to take it, and how long does the drowsiness last? I am a student and I work, so there isn't much time in my day to be sleepy.
9 Dec 2011
Hello MEA. You'll possibly feel the side effects for several days, possibly longer. Its not the best choice of drugs only because Amitriptyline is noted for its sedative qualities. Other side effects usually ease up the longer you are on the drug, and more often than not, if not disappearing completely, are minimal and so liveable. Its a older drug Amitriptyline, Elavil is a tricylic antidepressant. I hope you do well on it, and of course, if you feel that you are more often than not sedated, lathargic, you might talk to your doctor to try another drug, same family (tricylic) but with less side effects. Best to you,
10 Dec 2011
Hi, i have been taking amitriptyline for about 3 years now and find them really helpful. I haven't found any side effects from them which is great! It did take a while for my body to adjust to them when i first started, maybe a couple of weeks. I take them for my back pain and to help me sleep, so for me, i am grateful for the sedative effect. You will adjust to them over time, for example, i started on 10mg and now take 50mg to get the same effects. I would suggest that you take them before bed, and as Pledge said, it won't do any harm to have a bit of a caffeine hit to help you feel awake the next day. I haven't experienced weight gain from taking them either.
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Started taking 10mg Amitriptyline for migraine prevention. I am already taking Citalopram 20mg, but?
... the doctor assured me it would be fine since they are such low doses. The first two nights the only side effect I noticed was the sensation of ...
2 answers • 26 Jul 2013
I feel depressed and my mind feels foggy. I have heard that I should not stop the medicine completely so wonder if I should take half the pill until ...
3 answers • 7 Dec 2014
Hey, my doctor just switched me from Amitriptyline to Trokendi XR for migraines that I was having. I just recently read up on this new medication and ...
1 answer • 1 May 2015
... migraines. I have suffered with migraines since starting menopause, I would love to hear from anyone else with opinions on this medication with ...
0 answers • 14 Mar 2016
Recently when I visited my neurologist he prescribed my 25mg of it, and told me a few side effects that can happen; as well as what to watch out for. ...
1 answer • 19 days ago